MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 33MM, CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 33MM, CURVED; STAPLE, IMPLANTABLE
Model Number ECS33A
Health Effect - Clinical Codes Fluid Discharge (2686); Multiple Organ Dysfunction Syndrome (3261); Insufficient Information (4580)
Date of Event 02/04/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing record evaluation could not be performed.Additional information received: the surgeon reported the problem, during the next call, the doctor asked questions about in service-u of our products.During the conversation, i asked if there was any difficulty with our products, which she answered positively.Please describe in detail the steps in the operation (e.G., describe in detail the tests carried out during the operation)?- after the stitching, there are three types of tests 1.Donate test- round residues of the bowel driving and outflow loops are checked- the test did not indicate any abnormality.2 washer test- plastic washer is detected indicating a full and good knife extension- test has not detected a fault 3 bubble test- test is run to check for a sealing - test has not detected any fault.What were the doctors doing? the doctors performed all the steps according to the regulations and no deviation was revealed.When was the autopsy performed? is there a confirmation? (patient record?) the day after laparotomy came death, autopsy the day after death.When did fecal discharge begin? the day after the operation.What actions were taken (e.G., describe in detail)? on the second day, a re-laparotomy was performed due to secretions from the wound of the anterior abdominal wall.Approximately 2000 ml of greenish-colored liquid was found in under the diaphragm space.When the small pelvis was revised, drainage was found in the lumen of the bowel near the site of anastomosis.When the doctor checked the site of the drainage with his finger that the doctor's finger had failed into the lumen of the bowel, but there was no accumulation of fluid, and the rest of the anastomosis looked perfectly on the eye, there was no discharge from the drainage.Abdominal sanitation and drainage were performed.Date of death? on the third day after surgery for a rectum tumor, confirm that the device has been disposed of? yes, the machine was disposed of because there were no problems with the machine during the operation.Is there an opportunity to know the lot of the product? i think accurate information will not be obtained since the tool has been disposed of.What were the patient's associated illnesses? pulmonary thrombosis, acute glomerulonephritis, 500 ml of liquid a in the left 300 ml was detected during autopsies in the right pleural cavity.A chest x-ray and abdominal sonography were performed the day before the operation, and both studies did not reveal any abnormalities.Autopsy results? the death came from poly organ failure.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What were the indications for surgery? what part of the bowel was the device used on? what 2 anatomical structures were being anastomosis? what surgical procedure was performed? did the patient receive any preoperative chemotherapy or radiation? were there any issues experienced with the device in the initial surgical procedure? what healthcare professional fired the device and what is his/her experience with the device? where in the green gap setting scale was the indicator located prior to firing (low-b, middle-b, or high-b)? did the healthcare professional wait 15 seconds after closing the device and then retighten prior to firing? was the device difficult to close? was the device difficult to fire? how many counter-clockwise revolutions of the adjusting knob were used to open the device? did the healthcare professional receive audible & tactile feedback when firing the device? were the donuts inspected? if so, please describe.Were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Was the staple line visualized endoscopically during the initial surgical procedure? what was the date of the patient death? does the surgeon believe that there was an alleged deficiency of the ecs33a device that contributing to the patient¿s death or was there contributing patient factors such as the infection?.
 
Event or Problem Description
It was reported that the operation was (b)(6) 2022 in the medical center of (b)(6).The patient died.The autopsy found out that the circular seam was 0.8 cm long.The date of death is clarified.Procedure: laparotomy.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 04/20/2022.Additional information received: the surgeon doesn't link the use of the ethicon es ecs33a to the patient's death.Clinic's surgeon categorically doesn't want to continue on the further discussion of this complaint, consequently, we won't be able to arrange a meeting and provide 3 thirty-minute windows of time to you.Also, there isn't any signed consent to the processing of personal data from either the doctor or the patient's family.Therefore, we cannot request more detailed information on this complaint from the clinic.Due to the lack of signed consent to the processing of personal data from the surgeon and the patient's family, we cannot request detailed information about the surgery and patient treatment.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 08/03/2022.Additional information received: the surgeon doesn't link the use of the ethicon es ecs33a to the patient's death.Upon admission to the clinic, the patient had a problem with pulmonary vascular thrombosis, which could lead to death.H11: corrected data = h1.Based on additional information received (noted in h10) this event does not meet the defined criteria for a reportable event and is being considered not reportable.

Brand Name
ILS 33MM, CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key13695574
Report Number3005075853-2022-01383
Device Sequence Number17299173
Product Code GDW
UDI-Device Identifier10705036012412
UDI-Public10705036012412
Combination Product (Y/N)N
PMA/510(K) Number
K940967
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberECS33A
Device Catalogue NumberECS33A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/22/2022
08/03/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/20/2022
08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown